MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXEL ELBOW TORQUE DRIVER; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED/EXTREMITIES

ZIMMER BIOMET, INC. NEXEL ELBOW TORQUE DRIVER; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED/EXTREMITIES
Catalog Number 00840108000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: japan.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was discarded by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a surgical procedure involving a nexel system approximately one (1) month ago, while the surgeon was using the instrument the tip of the instrument fractured and was embedded in the screw head.The piece was retained by the patient.The surgeon does not plan to remove the piece that was retained by the patient at this time.
 
Event or Problem Description
Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4, b5, g3, g6, h2, h3, h4, h6, h11.The reported event could not be confirmed due to lack of product/information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXEL ELBOW TORQUE DRIVER
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23373522
Report Number0001822565-2025-03835
Device Sequence Number9931675
Product Code JDC
UDI-Device Identifier00889024272200
UDI-Public(01)00889024272200(17)290321(10)56708044
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00840108000
Device Lot Number56708044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown